Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 3, NWS San Angelo, TX

May 13, 2016Jones County, Texas

NWS San Angelo, TX issued this river flood warning at May 13, 2016, 8:14 PM CDT for Jones County, Texas. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
May 13, 2016, 8:14 PM CDT (01:14 UTC)
Expired
May 14, 2016, 1:00 PM CDT
In force
17 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
Minor

County Jones County, TX

The radar

The Dyess AFB radar (KDYX), 43 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Fork Brazos River at Nugent (NGTT2). The gauge peaked at 17.43 ft at May 13, 2016, 10:00 AM CDT.

actionminormoderate10152005/1405/15
Action stage
14 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08084000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

329 
WGUS44 KSJT 140114
FLWSJT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
814 PM CDT FRI MAY 13 2016

...The National Weather Service in San Angelo has issued a Flood 
Warning for the following rivers in Texas...

  Clear Fork Brazos River At Nugent affecting Jones County

Heavy rainfall in the Brazos River Basin upstream from Nugent the
past few days has resulted in a rise on the Clear Fork of the Brazos
river. The river is cresting at minor flood stage near Nugent and is
expected to fall below the action stage of 14 feet Saturday
afternoon. However, additional rainfall over the next few days may
result in additional rises. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 

&&

TXC253-141614-
/O.NEW.KSJT.FL.W.0003.160514T0114Z-160514T1800Z/
/NGTT2.1.ER.160514T0030Z.160514T0030Z.160514T0600Z.NO/
814 PM CDT FRI MAY 13 2016

The National Weather Service in San Angelo has issued a 

* Flood Warning for 
  The Clear Fork Brazos River At Nugent.
* until Saturday afternoon...Or until the warning is cancelled.
* At 7:45 PM Friday the stage was 17.9 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* Forecast...The river is cresting near flood stage this evening and
  is forecast to fall below action stage Saturday afternoon.
* Impact...At 18 feet...Minor flooding will occur. Water will
  begin to threaten a few houses on the banks of the river in
  Nugent.

&&

LAT...LON 3265 9972 3282 9963 3279 9958 3262 9967


$$
1 follow-up statement
686 
WGUS84 KSJT 141544
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
1044 AM CDT SAT MAY 14 2016

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Clear Fork Brazos River At Nugent affecting Jones County
  
...The Flood Warning continues for the following rivers in Texas...

  Clear Fork Brazos River Near Fort Griffin affecting Shackelford and 
  Throckmorton Counties

The latest stage on the Clear Fork Brazos River at Nugent is 15.9 
feet as of 945 AM Saturday. The river is now below flood stage of 
18.0 feet...therfore...the flood warning has been cancelled.    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC253-141614-
/O.CAN.KSJT.FL.W.0003.000000T0000Z-160514T1800Z/
/NGTT2.1.ER.160514T0030Z.160514T0030Z.000000T0000Z.NO/
1044 AM CDT SAT MAY 14 2016

The Flood Warning is cancelled for
  The Clear Fork Brazos River At Nugent.
* At  9:45 AM Saturday the stage was 15.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.5 feet. The 
  river will fall below action stage of 14 feet by early Saturday 
  evening.  


&&

LAT...LON 3265 9972 3282 9963 3279 9958 3262 9967


$$

TXC417-447-150644-
/O.EXT.KSJT.FL.W.0002.000000T0000Z-160516T1550Z/
/ABYT2.2.ER.160514T0825Z.160515T0600Z.160516T0350Z.NO/
1044 AM CDT SAT MAY 14 2016

The Flood Warning continues for
  The Clear Fork Brazos River Near Fort Griffin.
* until Monday morning.
* At 10:15 AM Saturday the stage was 27.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 29.3 feet  
  after midnight...and is expected to fall below flood stage 
  by late Sunday evening.
* Impact...At 28.0 feet...Moderate lowland flooding will occur. 
  Secondary roads and low water crossings will be flooded and 
  impassible. 

&&

LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
      3296 9933 3296 9947             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at May 13, 6:31 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 13, 6:31 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
631 PM CDT FRI MAY 13 2016

.AVIATION...
/00Z TAFS/

Scattered thunderstorms continue to develop along a surface
boundary from KJCT to KSOA and should continue for a few more
hours. Showers and/or thunderstorms were carried for these sites
through 02z with benign wx included during the overnight hours. A
complex of thunderstorms will move south across the Big Country
late tonight, but confidence is relatively low at all forecast
terminals outside of KABI, where VCTS was included for a few hours
around 12z.

A cold front will move south into the CWA early Saturday,
shifting winds from the northeast at 10-15 kts and resulting in
low clouds across the area. Low clouds were maintained all day at
KABI and KBBD, with VFR conditions included at the remaining sites
by midday. Additional convection will be possible in the vicinity
of this cold front tomorrow. Rain chances favor the southern
terminals, where a VCSH was included.

&&

.PREV DISCUSSION... /issued 357 PM CDT FRI MAY 13 2016/

SHORT TERM...
(Tonight and Saturday)

Isolated to scattered showers and thunderstorms will be possible
this afternoon across mainly the southern half of West Central
Texas. Most of this convection is expected to dissipate shortly
after sunset. A cold front is forecast to approach the northern
Big Country after midnight, with showers and thunderstorms
developing along and ahead of the front. A complex of
thunderstorms may develop late this evening, somewhere across the
the Panhandle or the South Plains, then move south during the
early morning hours. A few of these storms may become strong to
severe, with large hail and damaging winds being the main
concerns. Locally heavy rainfall will also be possible, which
could exacerbate any flooding from rainfall earlier in the week.
Overnight low temperatures will be in the low to mid 60s.

On Saturday, a cold front will be across the Big Country and
slowly move south, approaching the Interstate 10 corridor by mid
to late afternoon. Additional shower and thunderstorm development
is expected by early afternoon along and just behind the front.
Again, a few strong to severe thunderstorms will be possible, with
large hail and damaging winds being the main hazards. Locally
heavy rainfall will also be possible. High temperatures will range
from the upper 60s to near 70 across the Big Country to the low to
mid 80s across the Interstate 10 corridor.

LONG TERM...
(Saturday night through Friday)

Unsettled weather will continue across West Central Texas through
much of the extended period. A stalled frontal boundary will
bisect the forecast area on Sunday and will be a focus for
convective development once again, aided by some weak disturbances
moving across the area into Sunday night. The best instability
and shear for Sunday afternoon and evening will be across
the Edwards Plateau south of the stalled front and this is where
the best potential for a few organized severe storms is expected.
The main threats will be large hail and damaging winds. Convection
should remain elevated north of the front but still could see a
few strong to marginally severe storms capable of producing some
hail.

Southwest flow aloft will prevail across the Southern Plains
Monday through the middle of next week, ahead of a digging upper
level trough across the Intermountain West and southwest states.
This will result in periodic disturbances moving across the area
through the period. This combined with another front moving into
the area on Tuesday, will result in additional shower and
thunderstorm development through Wednesday.

The medium range models show the upper trough moving east from
the Southern Rockies and into the Southern Plains Wednesday night
into Thursday, which will keep rain chances in the forecast
through early Friday. The potential exists for some severe storms
across the area next week but at this time it is still too
premature to determine the extent and potential threats at this
time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 63  72  56  69 /  70  50  40  60
San Angelo 	 65  80  60  74 /  40  50  40  60
Junction 	 66  85  62  77 /  10  40  30  50

&&

.SJT Watches/Warnings/Advisories...
None.

&&

Johnson
Hazardous weather outlook, May 13, 3:20 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT FRI MAY 13 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-142030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
320 PM CDT FRI MAY 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS MUCH OF
WEST CENTRAL TEXAS...MAINLY NORTH OF INTERSTATE 10. HEAVY
RAINFALL...LARGE HAIL...DAMAGING WINDS AND DANGEROUS LIGHTNING
WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS REMAIN IN THE FORECAST FROM SATURDAY THROUGH THE
MIDDLE PART OF NEXT WEEK. THE PRIMARY WEATHER HAZARD FOR MOST OF
THOSE DAYS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL.
HOWEVER...THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS
SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Special weather statement, May 13, 3:34 PM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT FRI MAY 13 2016

TXZ169-170-132115-
KIMBLE TX-MASON TX-
334 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MASON AND KIMBLE
COUNTIES UNTIL 415 PM CDT...

AT 334 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEGOVIA...OR 10
MILES SOUTHEAST OF JUNCTION...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN MASON
AND KIMBLE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: THE
INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871...CLEO...SOUTH LLANO
RIVER STATE PARK...THE INTERSECTION OF I-10 AND U.S 83...THE
INTERSECTION OF US-377 AND RANCH ROAD 385...US-83 NEAR THE KERR-KIMBLE
COUNTY LINE...I-10 NEAR THE KIMBLE-KERR COUNTY LINE AND THE
INTERSECTION OF I-10 AND U.S 290.

LAT...LON 3071 10007 3070 9946 3045 9930 3029 9930
      3029 9984
TIME...MOT...LOC 2034Z 316DEG 17KT 3039 9963

DANIELS
Special weather statement, May 13, 4:21 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
421 PM CDT FRI MAY 13 2016

TXZ170-132145-
MASON TX-
421 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MASON COUNTY UNTIL
445 PM CDT...

AT 421 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF STREETER...OR 12 MILES SOUTHWEST OF MASON...MOVING NORTHEAST AT 10
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  STREETER AROUND 445 PM CDT.

LAT...LON 3057 9949 3075 9948 3083 9928 3053 9927
TIME...MOT...LOC 2121Z 240DEG 10KT 3067 9943

JOHNSON
Special weather statement, May 13, 4:31 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
431 PM CDT FRI MAY 13 2016

TXZ169-132215-
KIMBLE TX-
431 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIMBLE COUNTY UNTIL
515 PM CDT...

AT 430 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEGOVIA...OR
NEAR JUNCTION...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SEGOVIA AROUND 440 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF I-
10 AND U.S 83...SOUTH LLANO RIVER STATE PARK...I-10 NEAR THE KIMBLE-
KERR COUNTY LINE...US-83 NEAR THE KERR-
KIMBLE COUNTY LINE AND THE INTERSECTION OF I-10 AND U.S 290.

LAT...LON 3044 9986 3050 9971 3029 9940 3029 9984
TIME...MOT...LOC 2130Z 317DEG 16KT 3039 9978

JOHNSON
Special weather statement, May 13, 5:13 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
513 PM CDT FRI MAY 13 2016

TXZ169-132300-
KIMBLE TX-
513 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBLE COUNTY UNTIL
600 PM CDT...

AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TELEGRAPH...OR
12 MILES SOUTHWEST OF JUNCTION...MOVING SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TELEGRAPH AROUND 550 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOUTH LLANO RIVER
STATE PARK...US-83 NEAR THE KERR-KIMBLE COUNTY LINE AND US-
377 NEAR THE KIMBLE-EDWARDS COUNTY LINE.

LAT...LON 3051 10004 3046 9981 3029 9965 3029 10007
TIME...MOT...LOC 2213Z 336DEG 8KT 3040 9996

JOHNSON
Special weather statement, May 13, 5:33 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
533 PM CDT FRI MAY 13 2016

TXZ169-132300-
KIMBLE TX-
533 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIMBLE COUNTY UNTIL 600
PM CDT...

AT 533 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JUNCTION...
MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  JUNCTION AROUND 545 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOUTH LLANO RIVER
STATE PARK AND THE INTERSECTION OF I-10 AND U.S 83.

LAT...LON 3042 9978 3048 9993 3062 9983 3049 9954
TIME...MOT...LOC 2233Z 237DEG 19KT 3047 9983

JOHNSON
Special weather statement, May 13, 6:48 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
648 PM CDT FRI MAY 13 2016

TXZ078-140030-
SUTTON TX-
648 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUTTON COUNTY UNTIL
730 PM CDT...

AT 648 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF ROOSEVELT...OR 23 MILES NORTH OF ROCKSPRINGS...MOVING SOUTH AT 10
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SUTTON
COUNTY...INCLUDING THE FOLLOWING LOCATIONS: US-277 NEAR THE
SUTTON-EDWARDS COUNTY LINE.

LAT...LON 3062 10057 3041 10012 3029 10012 3029 10069
TIME...MOT...LOC 2348Z 004DEG 10KT 3035 10022

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:28 PM CDTSpecial Weather StatementSJTHaskell47 min
May 13, 9:46 PM CDTSpecial Weather StatementSJTFisher44 min
May 13, 10:14 PM CDTSpecial Weather StatementSJTHaskell, Throckmorton31 min
May 13, 10:18 PM CDTSpecial Weather StatementSJTFisher27 min
May 13, 10:32 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones43 min
May 13, 10:42 PM CDTSpecial Weather StatementSJTFisher, Nolan33 min
May 13, 11:04 PM CDTSpecial Weather StatementSJTNolan, Taylor41 min
May 13, 11:05 PM CDTSpecial Weather StatementSJTShackelford, Throckmorton40 min
May 13, 11:11 PM CDTSpecial Weather StatementSJTCoke, Sterling49 min
May 13, 11:16 PM CDTSpecial Weather StatementSJTJones29 min
May 13, 11:41 PM CDTSpecial Weather StatementSJTShackelford, Throckmorton49 min
May 13, 11:43 PM CDTSpecial Weather StatementSJTTaylor47 min
May 14, 12:04 AM CDTSpecial Weather StatementSJTCoke, Sterling41 min
May 14, 12:27 AM CDTSpecial Weather StatementSJTRunnels63 min
May 14, 12:53 AM CDTSpecial Weather StatementSJTTom Green52 min
May 14, 12:59 AM CDTSpecial Weather StatementSJTColeman61 min
May 14, 1:21 AM CDTSpecial Weather StatementSJTConcho, Tom Green54 min
May 14, 1:32 AM CDTSpecial Weather StatementSJTBrown, Coleman58 min
May 14, 2:53 AM CDTSpecial Weather StatementSJTBrown67 min
May 14, 1:12 PM CDTSpecial Weather StatementSJTSutton33 min
May 14, 3:13 PM CDTSpecial Weather StatementSJTCrockett32 min

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.